Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Get fever, blisters on lips frequently leaving unpigmented patch. Immune System weak. Suggest?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Hi Doctor,

I get Fever blisters on my lips quite frequently, after which it leaves an unpigmented patch( a bright coloured patch) compared to other areas around it.

I went to a dermatologist and had my blood tested and was told my immune system is slight weak.

I have a white patch on my right upper and right lower lips( I think it is termed vitiligo) also I smoke, so my lips are little dark and due to which these marks looks more bright and very visible.

Whenever I get blister on my lips it leaves a XXXXXXX on my lip, altogether now my lips have uneven pigmentation.

I always look for ways to get rid of the skin on my lips, I would be greatful if someone can explore into my problem and suggest a solution.
Thank you
Posted Tue, 8 Oct 2013 in Pigmentation Problems
Answered by Dr. Nsah Bernard 3 days later
Brief Answer:
Most likely a viral infection

Detailed Answer:

Thanks for posting on XXXXXXX

Recurrent blisters on lips is most likely due to a viral infection with the most common being herpes simplex (which is a sexually transmitted diseases) and could exist for a very long time in a human before showing symptoms especially if immune system is weak. It can be treated with antiviral medications such as acyclovir (which is a prescription only medication). You could practice oral hygiene by using oral mouth wash solution which could help. Acyclovir can help reduce the viral load or density in your system and slow down the occurrence of the herpes but note that it is not 100% curable. It is also a virus that can live on you without causing any major harms.
Also, if the blisters were associated with a fever, then it is likely the fever that is the cause and the source of the fever has to be determined in the laboratory and treated.

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Follow-up: Get fever, blisters on lips frequently leaving unpigmented patch. Immune System weak. Suggest? 15 hours later
Thanks doctor

I want to get rid of the variant pigmentation on my lips which is due to all this, also my lip surface is not even as I had an injury due to which my lip looks swollen at one end and patchy in colour.. Please I need to know what I can do to make my lip even( thin) and normal coloured.. I was suggested to use tacrolimus that which to me looks not working. Shall I go for permanant lip colour( tattoo) or any other alternative.
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer:
Well not sure about that medication

Detailed Answer:
I am not sure about tacrolimus being able to treat your condition. It is used typically to treat conditions such as eczema and personally I have never tried it for the treatment of lips depigmentation.
You could use topical corticosteroid lotions which can help give back symmetrical pigmentation of your lips. If it does not work, I suggest you see a dermatologist or a skin care specialist.
Lips depigmentation could be very complicated to handle and you might cause more harm than good trying to fix it. I do not recommend tattooing.

Hope this helps further.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor